MAUDE Adverse Event Report: BIOMERIEUX, SA API 20 E; API® 20 E

BIOMERIEUX, SA API 20 E; API® 20 E
Catalog Number 20100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An industry customer in (b)(6) notified biomerieux of obtaining an incorrect result in association with the with api® 20 e strips (ref.20100, lot 1007700960) while performing quality control testing with cect salmonella enterica strain.The customer stated when testing a single isolated colony using lot 1007700960 no growth was observed in the strip and a result of 0000000 (negative) was obtained.The customer re-incubated the strip for another twenty-four (24) hours at 36ºc; the same result of 0000000(negative) was obtained.The customer performed oxidase testing on the salmonella enterica strain and confirmed the strain was oxidase negative.Salmonella enterica was cultured on tsi and urea agar; the expected results were obtained.The customer stated when testing the strain using multiple colonies to prepare the cell suspension, lot 1007700960 obtained the correct identifications.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomerieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from an industry (non-clinical) customer in spain regarding incorrect results in association with api® 20 e strips (ref.20100, lot 1007700960) while performing quality control testing with cect escherichia coli and salmonella enterica strains.A batch record analysis of the customer¿s lot (1007700960) was performed.No non-conformity or observation was found during the manufacturing process and quality control process related to the customer¿s issue.The following quality control strains included in the package insert 07584 l were tested on the retain of the customer¿s lot (1007700960) and a reference lot api® 20 e strips (1007865190): - proteus mirabilis atcc® 35659¿ cq 106; - enterobacter cloacae atcc® 13047¿ cq 124; - escherichia coli atcc® 25922¿ cq 126; - klebsiella pneumoniae ssp pneumoniae atcc® 35657¿ / 13882¿ cq 112; - stenotrophomonas maltophilia atcc® 51331¿ cq 219.The results were compliant to specifications for both lots.The customer¿s issue was not reproduced during the investigation.A potential root cause could be a problem on the preparation on the customer¿s internal saline solution 0.85%.Biomerieux recommends the customer to use api nacl 0.85% medium (5ml) reference (b)(4), or api suspension medium (5ml) reference (b)(4) as described in the package insert 07584 to inoculate the api® 20 e strips.

Brand Name
API 20 E
Common Device Name
API® 20 E
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10908419
Report Number9615754-2020-00186
Device Sequence Number3315499
Product Code JSS
UDI-Device Identifier03573026047818
UDI-Public03573026047818
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2021
Device Catalogue Number20100
Device Lot Number1007700960
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1